Alert archive / Arizona / Red Flag Warnings in 2008

Red Flag Warning 12, NWS Tucson, AZ

April 19, 2008

NWS Tucson, AZ issued this red flag warning at Apr 19, 2008, 2:15 AM MST. It took effect at Apr 19, 2008, 12:00 PM MST. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 19, 2008, 2:15 AM MST (09:15 UTC)
In effect from
Apr 19, 2008, 12:00 PM MST
Expired
Apr 19, 2008, 8:00 PM MST
In force
8 hr
Issued by
NWS Tucson, AZ

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS85 KTWC 190915
RFWTWC

RED FLAG WARNING
NATIONAL WEATHER SERVICE TUCSON AZ
215 AM MST SAT APR 19 2008

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 8 PM MST THIS
EVENING FOR FIRE WEATHER ZONES 146 AND 148 INCLUDING GRAHAM...
GREENLEE...COCHISE...SANTA CRUZ AND EASTERN PIMA COUNTIES DUE TO
STRONG WINDS...LOW RELATIVE HUMIDITIES...AND A VERY HIGH TO
EXTREME FIRE DANGER RATING...

.THE SOUTHERN END OF A STORM SYSTEM OVER THE PACIFIC NORTHWEST
WILL BRING STRONG AND GUSTY SOUTHWEST WINDS TO SOUTHEAST ARIZONA
TODAY. THE COMBINATION OF THESE STRONG AND GUSTY WINDS...VERY LOW
RELATIVE HUMIDITIES...AND A VERY HIGH TO EXTREME FIRE DANGER HAVE
RESULTED IN THE ISSUANCE OF A RED FLAG WARNING FROM NOON MST TODAY
UNTIL 8 PM THIS EVENING FOR GRAHAM...GREENLEE...COCHISE...SANTA
CRUZ AND EASTERN PIMA COUNTIES. THIS RED FLAG WARNING REPLACES THE
FIRE WEATHER WATCH. THEREFORE...THE FIRE WEATHER WATCH IS NO LONGER
IN EFFECT.

AZZ146-148-200300-
/O.UPG.KTWC.FW.A.0009.080419T1800Z-080420T0300Z/
/O.NEW.KTWC.FW.W.0012.080419T1900Z-080420T0300Z/
ARIZONA FIRE WEATHER ZONE 146
NORTHERN GREENLEE COUNTY-GRAHAM COUNTY NORTH OF GILA RIVER-
APACHE NF/SAN CARLOS BIA/SDC-ARIZONA FIRE WEATHER ZONE 148
GRAHAM COUNTY SOUTH OF GILA RIVER-TUCSON/MARANA/GREEN
VALLEY-SANTA CRUZ-COCHISE COUNTY-CORONADO NF/
SAFFORD BLM/TDC-
215 AM MST SAT APR 19 2008

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 8 PM MST THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 8 PM MST THIS
EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

THE SOUTHERN END OF A STORM SYSTEM OVER THE PACIFIC NORTHWEST
WILL BRING STRONG AND GUSTY SOUTHWEST WINDS TO SOUTHEAST ARIZONA
TODAY. EXPECT SUSTAINED 20-FOOT WINDS OUT OF THE SOUTHWEST AT
15 TO 25 MPH WITH GUSTS TO AROUND 40 MPH TO DEVELOP AROUND NOON...
AND PERSIST INTO THE EVENING HOURS. IN ADDITION...A DRY AIRMASS
WILL REMAIN IN PLACE ACROSS THE AREA RESULTING IN RELATIVE
HUMIDITY VALUES FALLING INTO THE SINGLE DIGITS. THE COMBINATION
OF THESE STRONG AND GUSTY WINDS...VERY LOW RELATIVE HUMIDITIES...
AND A VERY HIGH TO EXTREME FIRE DANGER HAVE RESULTED IN THE
ISSUANCE OF A RED FLAG WARNING FROM NOON MST TODAY UNTIL 8 PM THIS
EVENING FOR GRAHAM...GREENLEE...COCHISE...SANTA CRUZ AND EASTERN
PIMA COUNTIES. 

THIS RED FLAG WARNING REPLACES THE FIRE WEATHER WATCH. THEREFORE...
THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT.

WINDS ARE ALSO EXPECTED TO BE STRONG SUNDAY...ESPECIALLY ACROSS
GRAHAM...GREENLEE AND COCHISE COUNTIES. LOCALIZED AND SHORT LIVED 
RED FLAG CONDITIONS MAY BE REALIZED SUNDAY FOR FIRE WEATHER ZONE
146 AND EASTERN 148...INCLUDING GRAHAM...GREENLEE AND COCHISE
COUNTIES.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THE RED FLAG WARNING TODAY FOR PORTIONS OF SOUTHEAST
ARIZONA.

$$
2 follow-up statements
000 
WWUS85 KTWC 192122
RFWTWC

RED FLAG WARNING
NATIONAL WEATHER SERVICE TUCSON AZ
222 PM MST SAT APR 19 2008

...RED FLAG WARNING IN EFFECT THROUGH 8 PM MST THIS
EVENING FOR FIRE WEATHER ZONES 146 AND 148 INCLUDING GRAHAM...
GREENLEE...COCHISE...SANTA CRUZ AND EASTERN PIMA COUNTIES DUE TO
STRONG WINDS...LOW RELATIVE HUMIDITIES...AND A VERY HIGH TO
EXTREME FIRE DANGER RATING...

.THE SOUTHERN END OF A STORM SYSTEM OVER THE PACIFIC NORTHWEST
WILL BRING STRONG AND GUSTY SOUTHWEST WINDS TO SOUTHEAST ARIZONA
THIS EVENING. THE COMBINATION OF THESE STRONG AND GUSTY
WINDS...VERY LOW RELATIVE HUMIDITIES...AND A VERY HIGH TO EXTREME
FIRE DANGER HAVE RESULTED IN A RED FLAG WARNING CONTINUING
THROUGH 8 PM THIS EVENING FOR GRAHAM...GREENLEE...COCHISE...SANTA
CRUZ AND EASTERN PIMA COUNTIES.

AZZ146-148-200300-
/O.CON.KTWC.FW.W.0012.000000T0000Z-080420T0300Z/
ARIZONA FIRE WEATHER ZONE 146
NORTHERN GREENLEE COUNTY-GRAHAM COUNTY NORTH OF GILA RIVER-
APACHE NF/SAN CARLOS BIA/SDC-ARIZONA FIRE WEATHER ZONE 148
GRAHAM COUNTY SOUTH OF GILA RIVER-TUCSON/MARANA/GREEN
VALLEY-SANTA CRUZ-COCHISE COUNTY-CORONADO NF/
SAFFORD BLM/TDC-
222 PM MST SAT APR 19 2008

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS
EVENING...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING.

THE SOUTHERN END OF A STORM SYSTEM OVER THE PACIFIC NORTHWEST
WILL BRING STRONG AND GUSTY SOUTHWEST WINDS TO SOUTHEAST ARIZONA
TODAY. EXPECT SUSTAINED 20-FOOT WINDS OUT OF THE SOUTHWEST AT
15 TO 25 MPH WITH GUSTS TO AROUND 40 MPH THROUGH THE EVENING HOURS.
IN ADDITION...A DRY AIRMASS WILL REMAIN IN PLACE ACROSS THE AREA
RESULTING IN RELATIVE HUMIDITY VALUES IN THE SINGLE DIGITS. THE
COMBINATION OF THESE STRONG AND GUSTY WINDS...VERY LOW RELATIVE
HUMIDITIES...AND A VERY HIGH TO EXTREME FIRE DANGER HAVE RESULTED
IN A RED FLAG WARNING UNTIL 8 PM THIS EVENING FOR GRAHAM...
GREENLEE...COCHISE...SANTA CRUZ AND EASTERN PIMA COUNTIES.

WINDS ARE ALSO EXPECTED TO BE STRONG SUNDAY...ESPECIALLY ACROSS
GRAHAM...GREENLEE AND COCHISE COUNTIES. LOCALIZED AND SHORT LIVED
RED FLAG CONDITIONS MAY BE REALIZED SUNDAY FOR FIRE WEATHER ZONE
146 AND EASTERN 148...INCLUDING GRAHAM...GREENLEE AND COCHISE
COUNTIES.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THE RED FLAG WARNING TODAY FOR PORTIONS OF SOUTHEAST
ARIZONA.

$$
000 
WWUS85 KTWC 200248
RFWTWC

RED FLAG WARNING
NATIONAL WEATHER SERVICE TUCSON AZ
748 PM MST SAT APR 19 2008

AZZ146-148-200400-
/O.EXP.KTWC.FW.W.0012.000000T0000Z-080420T0300Z/
ARIZONA FIRE WEATHER ZONE 146
NORTHERN GREENLEE COUNTY-GRAHAM COUNTY NORTH OF GILA RIVER-
APACHE NF/SAN CARLOS BIA/SDC-ARIZONA FIRE WEATHER ZONE 148
GRAHAM COUNTY SOUTH OF GILA RIVER-TUCSON/MARANA/GREEN
VALLEY-SANTA CRUZ-COCHISE COUNTY-CORONADO NF/
SAFFORD BLM/TDC-
748 PM MST SAT APR 19 2008

...RED FLAG WARNING WILL EXPIRE AT 8 PM MST THIS EVENING...

WIND SPEEDS ACROSS THE AREA CONTINUED TO DIMINISH THIS EVENING.
THUS...THE RED FLAG WARNING WILL EXPIRE ON TIME AT 8 PM MST.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tucson, AZ wrote its last area forecast discussion before this red flag warning went out at Apr 19, 1:57 AM MST, 18 minutes earlier.

Area forecast discussion, Apr 19, 1:57 AM MST, 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TUCSON AZ
157 AM MST SAT APR 19 2008

.SYNOPSIS...A STRONG UPPER LEVEL LOW OVER THE PACIFIC NORTHWEST WILL
MOVE INTO THE NORTHERN ROCKIES BY SUNDAY WHERE IT WILL STALL OUT FOR
A COUPLE OF DAYS. GUSTY WINDS WILL DEVELOP WELL AHEAD OF THIS SYSTEM
OVER ARIZONA TODAY AS TEMPERATURES CLIMB A FEW DEGREES ABOVE NORMAL.
BY SUNDAY...SLIGHTLY COOLER AIR WILL FILTER INTO THE REGION WHICH
WILL REMAIN IN PLACE THROUGH MID WEEK.

&&

.DISCUSSION...OTHER THAN A FASTER ARRIVAL OF HIGH CLOUDS FROM THE
SUBTROPICS...THE BLOW DRYER FORECAST WE HAVE BEEN ADVERTISING IS ON
TRACK FOR TODAY WITH VERY WARM TEMPS...EXTREMELY LOW RH...AND GUSTY
SW WINDS DEVELOPING THIS AFTERNOON. WINDS LOOKS LIKE THEY WILL GET A
BIT OF ASSIST AS A WEAK UPPER LOW SHEARS FROM S CA INTO THE GREAT
BASIN AHEAD OF THE DEEP COLD LOW OVER THE STRAIT OF JUAN DE FUCA. BY
00Z BOTH GFS AND NAM SHOW A 100KT 300MB JET AIMED AT THE RIM WITH
60KT 500MB/35KT 700MB WINDS. GIVEN OUR EXTREME MIXING DEPTHS...SUCH
VALUES JUSTIFY AN ADVISORY FOR THE SOUTHERN WHITES WHICH LINES UP
NICELY WITH FGZS ADVISORY. SEE FIRE WEATHER SECTION BELOW. WILL
ALSO INCLUDE AREAS BLDU IN ZONES 30/35 WHERE WINDS WILL BE A BIT
GUSTIER AND FIELDS ARE IN VARYING STAGES OF PLOWING/PLANTING.

FROM SUN-WED...SE AZ WILL BE WEDGED BETWEEN THE DEEP CLOSED LOW OVER
THE N ROCKIES AND THE SUBTROPICAL RIDGE BUILDING OVER MEXICO. WHILE
THE RIDGE TO OUR S IS RATHER STRONG...THE HIGH LATITUDES ARE HIGHLY
BLOCKED WHICH MEANS THE N ROCKIES TROUGH WILL MOST LIKELY NOT MINOR
OUT AS FAST AS THE 00Z GFS HAS INDICATED. WILL GO WITH ENSEMBLE MEAN
AND ECMWF IN THIS REGARD...WHICH SUPPORTS A MUCH MORE GRADUAL
WARMING TREND NEXT WEEK AND SOME AFTERNOON BREEZINESS EACH DAY. WITH
DEWPOINTS REMAINING SO LOW...WILL CONTINUE TO LEAN BELOW MOS
GUIDANCE AT NIGHT AND MAINTAIN WIDE RANGES ACROSS THE ZONES PER GMOS
BIAS CORRECTED GRIDS. IF THE UPPER LOW WERE TO MINOR OUT FASTER...
THOUGH...THE SUBTROPICAL RIDGE WOULD HAVE ROOM TO BUILD NORTH AND
SEND TEMPS ZOOMING. THAT MAY BECOME AN ISSUE JUST BEYOND THE
EXTENDED FORECAST.

&&

.FIRE WEATHER...A STORM SYSTEM OVER THE PACIFIC NORTHWEST WILL MOVE
INTO THE NORTHERN ROCKIES BY SUNDAY WHERE IT WILL STALL OUT FOR A
COUPLE OF DAYS. THIS WILL RESULT IN BREEZY TO WINDY CONDITIONS
ACROSS SOUTHEAST ARIZONA THIS WEEKEND. GIVEN THE DRY AIRMASS IN
PLACE...AFTERNOON HUMIDITIES ARE EXPECTED TO BE IN THE SINGLE
DIGITS. THE COMBINATION OF THESE STRONG AND GUSTY WINDS...VERY LOW
RELATIVE HUMIDITIES...AND A VERY HIGH TO EXTREME FIRE DANGER HAVE
RESULTED IN THE ISSUANCE OF A RED FLAG WARNING FROM NOON MST TODAY
UNTIL 8 PM THIS EVENING FOR GRAHAM...GREENLEE...COCHISE...SANTA CRUZ
AND EASTERN PIMA COUNTIES. ALTHOUGH THE WINDS ARE EXPECTED TO BE
WEAKER ON SUNDAY...LOCALIZED RED FLAG CONDITIONS MAY ALSO BE PRESENT
SUNDAY.

&&

.AVIATION...THE SOUTHERN END OF A STORM SYSTEM OVER THE PACIFIC
NORTHWEST WILL BRING STRONG AND GUSTY SOUTHWEST WINDS TO SOUTHEAST
ARIZONA TODAY...ESPECIALLY TO THE EAST OF TUCSON. WINDS WILL
GENERALLY BE DIURNAL IN NATURE THIS MORNING...THEN SHIFT TO THE
SOUTHWEST AND INCREASE TO 15 TO 25 MPH TO WEST OF TUCSON...AND TO 20
TO 30 MPH WITH GUSTS TO 40 MPH TO THE EAST OF TUCSON. OTHERWISE...
EXPECT AN INCREASE IN HIGH CLOUDS ACROSS THE AREA TODAY. AVIATION
DISCUSSION NOT UPDATED FOR TAF AMENDMENTS.

&&

.TWC WATCHES/WARNINGS/ADVISORIES...
     RED FLAG WARNING FIRE WEATHER ZONES 146/148 NOON-8PM MST.
     WIND ADVISORY ZONE 19 NOON-8PM MST.

PUBLIC...PYTLAK
FIRE WX/AVIATION...CWR

WEATHER.GOV/TUCSON
Hazardous weather outlook, Apr 18, 3:00 PM MST, 11 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TUCSON AZ
300 PM MST FRI APR 18 2008

AZZ019-030-033>035-191400-
NORTHERN GREENLEE COUNTY-UPPER GILA RIVER VALLEY-
TUCSON METRO/MARANA/GREEN VALLEY-SANTA CRUZ COUNTY-COCHISE COUNTY-
300 PM MST FRI APR 18 2008

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SATURDAY MORNING
THROUGH SATURDAY EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
ARIZONA.

.DAY ONE...REMAINDER OF THIS AFTERNOON AND TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED THROUGH TONIGHT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH FRIDAY.

A STORM SYSTEM MOVING INTO THE WESTERN STATES THIS WEEKEND WILL
RESULT IN BREEZY TO WINDY CONDITIONS ACROSS SOUTHEAST ARIZONA ON
SATURDAY. EXPECT SUSTAINED 20-FOOT WINDS OUT OF THE SOUTHWEST AT 15
TO 25 MPH WITH GUSTS TO AROUND 40 MPH TO DEVELOP BY LATE SATURDAY
MORNING...PERSISTING THROUGH THE AFTERNOON HOURS. IN ADDITION...A
DRY AIRMASS WILL REMAIN IN PLACE ACROSS THE AREA RESULTING IN
RELATIVE HUMIDITY VALUES FALLING INTO THE SINGLE DIGITS SATURDAY.
THE COMBINATION OF THESE STRONG WINDS...VERY LOW RELATIVE HUMIDITIES
AND A VERY HIGH TO EXTREME FIRE DANGER...HAS RESULTED IN THE
CONTINUATION OF THE FIRE WEATHER WATCH SATURDAY MORNING THROUGH
SATURDAY EVENING FOR GRAHAM...GREENLEE...COCHISE...SANTA CRUZ AND
EASTERN PIMA COUNTIES.

WINDS ARE ALSO EXPECTED TO BE STRONG SUNDAY...ESPECIALLY ACROSS
GRAHAM...GREENLEE AND COCHISE COUNTIES. AN ADDITIONAL FIRE WEATHER
WATCH MAY BE NEEDED FOR FIRE WEATHER ZONE 146 AND EASTERN 148 SUNDAY
MORNING THROUGH SUNDAY EVENING.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS MAY
OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

The office that day

Everything else NWS Tucson, AZ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 19, 2:12 AM MSTWind AdvisoryTWC18 hr

Nearby

Red Flag Warnings in Arizona, 2008Every red flag warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.